Naloxone administration and laryngospasm followed by pulmonary edema

Intensive Care Med. 1990;16(5):340-1. doi: 10.1007/BF01706365.

Abstract

A 50-year-old woman underwent laryngoscopy. Postoperatively she received naloxone and was extubated. She developed severe laryngospasm and one hour later pulmonary edema. Both naloxone administration and laryngospasm can provoke pulmonary edema; the pathophysiology is discussed. It is suggested that naloxone is administered with care to patients who in the preceding hours have had severe laryngospasm.

Publication types

  • Case Reports

MeSH terms

  • Female
  • Humans
  • Laryngismus / complications
  • Laryngismus / etiology*
  • Laryngismus / therapy
  • Laryngoscopy / adverse effects*
  • Middle Aged
  • Naloxone / adverse effects*
  • Naloxone / therapeutic use
  • Pulmonary Edema / chemically induced
  • Pulmonary Edema / diagnostic imaging
  • Pulmonary Edema / etiology*
  • Radiography
  • Respiration, Artificial

Substances

  • Naloxone